Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 200, NWS Shreveport, LA

October 13, 2001Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2001, 5:30 AM CDT for Winn Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 13, 2001, 5:30 AM CDT (10:30 UTC)
Expired
Oct 13, 2001, 6:15 AM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 93 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 5:45 AM CDTThunderstorm Wind 70 EWinnfield, LANumerous trees toppled and snapped across several county highways.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 4:00 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1857 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1857 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WUUS54 KSHV 131030
SVRSHV
LAC127-131115-
/NEW.KSHV.SV.W.0100.131030-131115/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 AM CDT SAT OCT 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 615 AM CDT

* AT 530 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF
  WINNFIELD...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINNFIELD AT 540 AM CDT

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM MAY PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 615 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:00 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 13, 3:00 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT SAT OCT 13 2001

COLD FRONT EXTENDED THIS AM ACROSS E OK INTO N TX. AN EXTENSIVE
SQUALL LINE AHEAD OF THIS FRONT EXTENDED FROM NW OF LIT...TO CAMDEN
AR...TO LFK...AND THEN SWWD ACROSS SE TX. THIS AREA APPEARS TO BE
PROGRESSING EWD WELL. HAVE NOT HAD ANY FLOODING PROBLEMS WITH THIS
LINE SO FAR. WILL OPT FOR LOCALLY HEAVY RAINFALL WORDING IN ZONE
GROUPS E OF SQUALL LINE IN LIEU OF A FLASH FLOOD WATCH. RAINFALL
AMTS OF 1-2 INCHES ALONG SQUALL LINE IN ONE HOUR...AFTER LINE DROPS
TO ONLY .10-.25 IN ONE HOUR. FRONT SHOULD BE THROUGH W PORTIONS OF
AREA BY MIDDAY AND THE REMAINDER OF THE AREA BY EVEN. WILL KEEP IN
SOME EVEN POPS FOR WRAP AROUND PRECIP BEHIND THE FRONT IN ASSOC WITH
UPPER LOW. LOOK FOR SOME POSSIBLE BREAKS IN ACTIVITY AFTER 1ST WAVE
ROLLS THROUGH BEFORE WRAP AROUND 2ND WAVE BEGINS LATE IN DAY. 2ND
WAVE SHOULD BE OUT OF THE AREA BY MDNT...WITH DECREASING CLOUDINESS
AFTERWARDS AND COOLING TEMPERATURES.

SUN THROUGH MID WEEK LOOKS TO BE DRY AND PLEASANT. HIGH WILL BUILD
OVER FORECAST AREA SUN...BUT THEN QUICKLY MOVE NE SUN NT IN
PREPARATION FOR OUR NEXT COLD FRONT WHICH WILL REINFORCE THE COOLER
AIR BUT WILL BE A DRY ONE IN NATURE.

20

PRELIMS...

SHV 074/052 077/049 077 +300
MLU 076/058 077/048 075 +500
TXK 069/050 074/049 075 +300
TYR 070/048 076/050 077 +100
LFK 073/050 078/048 079 +100

.SHV...NONE.

In the hours before

Local storm report, Oct 13, 12:15 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1116 PM    BOGATA                    TX   .75 INCH HAIL
10/12/01   RED RIVER                      FROM LAW ENFORCEMENT

1140 PM    5 N CLARKSVILLE           TX   .75 INCH HAIL
10/12/01   RED RIVER                      DIME SIZE HAIL AT PINE
                                          CREEK. FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Oct 13, 12:36 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 AM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1201 AM    2 E LOCKESBURG            AR   WIND DAMAGE
10/13/01   SEVIER                         ONE TREE DOWN ON HWY 371.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

1210 AM    HAWORTH                   OK   .75 INCH HAIL
10/13/01   MCCURTAIN                      DIME SIZE HAIL.  REPORTED
                                          BY LAW ENFORCEMENT.
Local storm report, Oct 13, 12:55 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1220 AM    HORATIO                   AR   WIND DAMAGE
10/13/01   SEVIER                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.
Local storm report, Oct 13, 2:49 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 AM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0115 AM    8 N NASHVILLE             AR   WIND DAMAGE
10/13/01   HOWARD                         2 CHICKEN HOUSES DAMAGED.
                                          TREES DOWN ON HWY 369.
                                          REPORTED BY TRAINED
                                          SPOTTER.
Local storm report, Oct 13, 3:47 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 AM CDT SAT OCT 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0320 AM    5 E NACOGDOCHES           TX   WIND DAMAGE
10/13/01   NACOGDOCHES                    TREES AND POWER LINES
                                          DOWN.  TREES DOWN ACROSS
                                          HWY 7. REPORTED BY LAW
                                          ENFORCEMENT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:06 PM CDTSevere Thunderstorm WarningSHVCaldwell39 min
Oct 13, 6:01 AM CDTSevere Thunderstorm WarningSHVOuachita29 min
Oct 13, 6:03 AM CDTSevere Thunderstorm WarningSHVCaldwell27 min
Oct 13, 6:05 AM CDTSevere Thunderstorm WarningSHVGrant40 min
Oct 13, 6:13 AM CDTSevere Thunderstorm WarningSHVLaSalle62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.